MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 3-0 S/A SHB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 3-0 S/A SHB CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCPB864D
Medical Device Problem Codes Break (1069); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number qmmkad/vcpb864z, and no non-conformances related to the reported complaint condition were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested and following was obtained: is it confirmed that the broken needle remained in patient? x-ray was taken, and it showed a white shadow, but it could not be confirmed whether it was the tip.According to the results of the appearance inspection in japan, the needle was not broken and was unpolished.What is the patient current status? the patient has been hospitalized currently.There is no problem in patient condition.Procedure date? (b)(6) 2021.Event date? (if different from date of procedure/surgery) (b)(6) 2021.Device return status / follow up.The device has been shipped.No further information will be provided the following information was requested, but unavailable: if yes, was the needle piece retrieved from the patient? is there any future intervention planned to retrieve the broken needle from the patient, including surgical intervention or re-suturing? where is the needle retained; in what structure?.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 472 g/m.
 
Event or Problem Description
It was reported that the patient underwent a right scapula fracture surgery on (b)(6) 2021 and the suture was used for subcutaneous suturing.When taking out the needle, it was confirmed that the needle tip had been not sharp in the surgical field.Considering the possibility that the tip of the needle might have broken, x-ray was taken, and it showed a white shadow, but it could not be confirmed whether it was the tip.It was unknown whether or not there was foreign matter.According to the results of the appearance after local inspection, the needle was not broken and was unpolished.No treatment was performed as of now.There is no problem in patient condition.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/05/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Investigation summary: the product was not returned to ethicon inc for evaluation.Visual inspection was conducted on the pictures received.Visual analysis of the pictures received determined that the pictures are from x-ray.However, the reported condition or the complaint sample could not be observed in the picture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Corrected information: d3, g1.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 6/21/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: a failed suture needle was submitted for fractographic evaluation.The component was identified as product code vcpb864d.A blunt tip was observed on the end of the needle.A microscope was used to examine the fracture surfaces and surrounding area of the needle.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation revealed there was no fracture evidence, but there was a blunt tip and likely melted metal at the tip.Trade name - irgacare®; active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 472 g/m.

Brand Name
VCL+ UD 8X18IN 3-0 S/A SHB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11565596
Report Number2210968-2021-02680
Device Sequence Number11807897
Product Code GAM
UDI-Device Identifier10705031056664
UDI-Public10705031056664
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberVCPB864D
Device Catalogue NumberVCPB864D
Device Lot NumberQMMKAD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Initial Date Received by Manufacturer 02/28/2021
Supplement Date Received by Manufacturer04/09/2021
05/28/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/05/2021
06/21/2021
Patient Sequence Number1